MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22633
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contain the following information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." "inspect active cord.Cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify desired settings and activate electrosurgical unit.Note: maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy, the physician used a cook acusnare polypectomy snare soft.The "cut for cold/hot snare did not work (sheath exposed)." the user attempted to cold snare.This is interpreted to mean that the device would not cut and the outer catheter (sheath) was kinked.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13159768
Report Number1037905-2022-00004
Device Sequence Number5479012
Product Code KNS
UDI-Device Identifier00827002226333
UDI-Public(01)00827002226333(17)240922(10)W4517781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model NumberG22633
Device Catalogue NumberSASM-1-S
Device Lot NumberW4517781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Initial Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CF HQ190L
Patient Age51 YR
Patient SexFemale
Patient Weight59 KG